Alert archive / Michigan / Gale Warnings in 2023
Gale Warning 13, NWS Detroit, MI
NWS Detroit, MI issued this gale warning at Mar 2, 2023, 3:44 PM EST. It took effect at Mar 3, 2023, 12:00 PM EST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2023, 3:44 PM EST (20:44 UTC)
- In effect from
- Mar 3, 2023, 12:00 PM EST
- Expired
- Mar 4, 2023, 3:37 AM EST
- In force
- 16 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
919 WHUS73 KDTX 022044 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 344 PM EST Thu Mar 2 2023 LCZ460-LEZ444-030915- /O.UPG.KDTX.GL.A.0012.230303T1700Z-230304T0300Z/ /O.NEW.KDTX.GL.W.0013.230303T1700Z-230304T0300Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 344 PM EST Thu Mar 2 2023 ...GALE WARNING IN EFFECT FROM NOON TO 10 PM EST FRIDAY... * WHAT...Expect sustained winds up to 27 knots from the east with gusts up to 37 knots. The largest significant waves will be 6 feet with a potential maximum wave height of 8 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 4 PM EST Friday with the largest waves expected around 5 PM EST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ363-421-422-441>443-462>464-030915- /O.CON.KDTX.GL.A.0012.230303T2100Z-230304T0600Z/ Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 344 PM EST Thu Mar 2 2023 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WHAT...Expect sustained winds up to 28 knots from the northeast with gusts up to 36 knots. The largest significant waves will be 9 feet with a potential maximum wave height of 13 feet. * WHERE...Portions of Lake Huron. * WHEN...The maximum winds are expected around 10 PM EST Friday with the largest waves expected around 12 AM EST Saturday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
5 follow-up statements
388 WHUS73 KDTX 030243 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 943 PM EST Thu Mar 2 2023 LCZ460-LEZ444-031515- /O.CON.KDTX.GL.W.0013.230303T1700Z-230304T0300Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 943 PM EST Thu Mar 2 2023 ...GALE WARNING REMAINS IN EFFECT FROM NOON TO 10 PM EST FRIDAY... * WHAT...Expect sustained winds up to 27 knots from the east with gusts up to 37 knots. The largest significant waves will be 6 feet with a potential maximum wave height of 8 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 4 PM EST Friday with the largest waves expected around 5 PM EST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ363-421-422-441>443-462>464-031515- /O.CON.KDTX.GL.A.0012.230303T2100Z-230304T0600Z/ Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 943 PM EST Thu Mar 2 2023 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WHAT...Expect sustained winds up to 28 knots from the northeast with gusts up to 36 knots. The largest significant waves will be 9 feet with a potential maximum wave height of 13 feet. * WHERE...Portions of Lake Huron. * WHEN...The maximum winds are expected around 10 PM EST Friday with the largest waves expected around 12 AM EST Saturday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
682 WHUS73 KDTX 030318 AAA MWWDTX URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Detroit/Pontiac MI 1018 PM EST Thu Mar 2 2023 LHZ363-421-422-441>443-462>464-031530- /O.UPG.KDTX.GL.A.0012.230303T2100Z-230304T0600Z/ /O.EXB.KDTX.GL.W.0013.230303T2100Z-230304T0600Z/ Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 1018 PM EST Thu Mar 2 2023 ...GALE WARNING IN EFFECT FROM 4 PM FRIDAY TO 1 AM EST SATURDAY... * WHAT...Expect sustained winds up to 27 knots from the northeast with gusts up to 36 knots. The largest significant waves will be 9 feet with a potential maximum wave height of 13 feet. * WHERE...Portions of Lake Huron. * WHEN...The maximum winds are expected around 10 PM EST Friday with the largest waves expected around 12 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Very high snow rates in combination with the gales will also lead to drastic reductions in visibility to near zero at times during the afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LCZ460-LEZ444-031530- /O.CON.KDTX.GL.W.0013.230303T1700Z-230304T0300Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 1018 PM EST Thu Mar 2 2023 ...GALE WARNING REMAINS IN EFFECT FROM NOON TO 10 PM EST FRIDAY... * WHAT...Expect sustained winds up to 27 knots from the east with gusts up to 37 knots. The largest significant waves will be 6 feet with a potential maximum wave height of 8 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 4 PM EST Friday with the largest waves expected around 5 PM EST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
361 WHUS73 KDTX 031459 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 959 AM EST Fri Mar 3 2023 LCZ460-LEZ444-040330- /O.EXT.KDTX.GL.W.0013.230303T1700Z-230304T1200Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 959 AM EST Fri Mar 3 2023 ...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Expect sustained winds up to 26 knots from the northeast with gusts up to 40 knots. The largest significant waves will be 6 feet with a potential maximum wave height of 8 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 6 PM EST Friday with the largest waves expected around 6 PM EST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ363-421-422-441>443-462>464-040330- /O.EXT.KDTX.GL.W.0013.230303T2100Z-230304T1200Z/ Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 959 AM EST Fri Mar 3 2023 ...GALE WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST SATURDAY... * WHAT...Expect sustained winds up to 25 knots from the northeast with gusts up to 35 knots. The largest significant waves will be 9 feet with a potential maximum wave height of 13 feet. * WHERE...Portions of Lake Huron. * WHEN...The maximum winds are expected around 1 AM EST Saturday with the largest waves expected around 1 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
675 WHUS73 KDTX 040247 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 947 PM EST Fri Mar 3 2023 LCZ460-LEZ444-041200- /O.CON.KDTX.GL.W.0013.000000T0000Z-230304T1200Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 947 PM EST Fri Mar 3 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Expect sustained winds up to 29 knots from the north with gusts up to 39 knots. The largest significant waves will be 6 feet with a potential maximum wave height of 8 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 11 PM EST Friday with the largest waves expected around 11 PM EST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ363-421-422-441>443-462>464-041200- /O.CON.KDTX.GL.W.0013.000000T0000Z-230304T1200Z/ Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 947 PM EST Fri Mar 3 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Expect sustained winds up to 26 knots from the north with gusts up to 34 knots. The largest significant waves will be 9 feet with a potential maximum wave height of 13 feet. * WHERE...Portions of Lake Huron. * WHEN...The maximum winds are expected around 11 PM EST Friday with the largest waves expected around 3 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
822 WHUS73 KDTX 040837 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 337 AM EST Sat Mar 4 2023 LHZ421-441>443-042100- /O.CAN.KDTX.GL.W.0013.000000T0000Z-230304T1200Z/ /O.NEW.KDTX.SC.Y.0025.230304T0900Z-230304T2100Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 337 AM EST Sat Mar 4 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WHAT...Expect sustained winds up to 22 knots from the northwest with gusts up to 31 knots. The largest significant waves will be 8 feet with a potential maximum wave height of 11 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 4 AM EST Saturday with the largest waves expected around 4 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LCZ460-LEZ444-LHZ363-422-462>464-040945- /O.CAN.KDTX.GL.W.0013.000000T0000Z-230304T1200Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 337 AM EST Sat Mar 4 2023 ...GALE WARNING IS CANCELLED... Winds have decreased to less than 30 knots allowing the Gale Warning to be cancelled. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Mar 2, 12:13 PM EST, 3 hours 31 minutes earlier.
Area forecast discussion, Mar 2, 12:13 PM EST, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
1213 PM EST Thu Mar 2 2023
.AVIATION...
Morning fog has largely dissipated by early this afternoon however
MVFR stratus remains firmly in place. Soundings continue to show
respectable low level moisture trapped beneath the inversion
supporting the maintenance of this deck through the afternoon and
likely into the evening. Some lifting into low VFR is possible later
today owing to diurnal heating/mixing however will hold to a more
pessimistic forecast in current TAF. Inversion looks to weaken
slightly overnight as weak high pressure drifts overhead which
should allow a bit more mixing of drier mid-level down and allow for
a more BKN stratus deck. Lower MVFR cloud refills in Friday morning
ahead of the approaching strong low pressure system with its
associated precip just starting to reach the southernmost terminals
by forecast period end.
DTW THRESHOLD PROBABILITIES...
* High for ceilings at or below 5000 feet through the forecast
period.
* High for initial p-type to be snow early Friday afternoon.
&&
.PREV DISCUSSION...
Issued at 444 AM EST Thu Mar 2 2023
DISCUSSION...
Weak cold air advection will take place across the Tri-Cities and
Thumb for the remainder of the morning hours which will enhance
surface convergence, bringing the chance to see isolated to widely
scattered snow showers. Moisture depths barely extend into the
bottom reaches of the dgz through about -11C, which will be cold
enough to support ice nucleation and snow as the main p-type.
However, cannot rule out some freezing drizzle given the more
shallow nature of the moist boundary layer. The weak natured forcing
will limit snow accumulation to under a half-inch and ice
accumulation to a trace, if observed. Otherwise, dry conditions
prevail under the influence of high pressure with seasonal
temperatures.
A highly compact and dynamic wave with a depth extending below 600
mb via a dynamic tropopause perspective now resides over southern
California and New Mexico, observed clearly on water vapor imagery.
This wave will soon enter a region of much better baroclinicity over
western Texas, where near-surface cyclonic circulation will
commence, resulting in the rapid deepening of surface pressure
across Ark-La-Tex early tomorrow morning. The upper-level trough
will take on a negative tilt leading into tomorrow afternoon as low
pressure reaches maturity, with surface pressure deepening to or
below 980 mb over the southern Ohio River Valley. This would place
the strength of the cyclone outside of climatological values for
this time of year with respect to the CFSR climatology database,
just to highly the shear intensity of this system. Extremely
efficient moisture transport will be observed across SE MI between
18Z - 06Z Saturday as gulf moisture quickly filters upstream within
a 50+ knot LLJ. This will bring widespread wintry precipitation to
SE MI, including periods of heavy and rapidly accumulating snowfall
across portions of the cwa.
What has and still remains clear with this upcoming winter storm
system -- there will be an immense amount of lift that will be
capable of producing impressive liquid equivalent rates pending the
location and residence time of the deformation axis. Between 18Z-00Z
the aforementioned wave drives into Michigan with very backed flow
noted ahead of the wave. An unusually strong east wind component at
h850 will set up across SE MI during this time frame, allowing
immense amounts of moisture to feed into the trowal axis -- a signal
observed in many significant east coast storms. Cross section
analysis shows strong sloped frontogenesis through h700 mb, into a
region of reduced static stability, with ageostrophic flow
extending through the upper-levels of the atmosphere. Extension of
the upper-level jet also aids with lift within the left exit region
starting 22Z. Specific humidity values range between 3-5 g/kg at
h700 and 1.5 to 2.0 up to h500. Under this set up, liquid equivalent
rates and snow rates on the order of .1" - .2" and 1" - 2" per hour
are highly probable across portions of SE MI which can fall in a
short 3-6 hour window. Sounding analysis show deep moisture through
15 kft under the dgz and surface temperatures between 32-35 degrees
through the event. This suggests low snow ratios will be in play,
around 8:1. The combination of heavy/wet snow and heavy snow rates
has the potential for major traffic disruption, especially during
rush hour.
Unfortunately, the introduction of hi-res ensembles through 00Z Sat
have not bolstered confidence too much regarding where the axis of
heaviest snow potential may set up. The HRRR/NSSL/ARW are all cold
enough to support all snow (even with temps in the mid 30s -- wet
bulb zero heights are low) as the deformation axis expands over the
Metro region. This would significantly hamper qpf potential over the
Tri-Cities and northern Thumb as the bulk of qpf output falls south
of these locations. However, the RAP/NAM and operational ECMWF
introduce enough warm air across the southern Metro region to afford
a transition to a rain/snow mix or all rain. In this scenario,
snowfall totals would fall to meet warning criteria as rain
significantly cuts down on outgoing forecasted accumulation amounts.
The delineation between rain and snow is really a function of
surface temperatures with this situation. To show the extreme
sensitivity to temperature, a -1C decrease in surface temperatures
at KPTK via the RAP changes snow accumulation totals from 4.4 to 8.3
inches per our internal snow ratio calculator. There will be major
boom or bust potential across the southern Metro region under these
with respect to surface temperatures. Additionally as mentioned in
the prior discussion, another caveat will be dry slotting and/or
convection across the Ohio Valley will have the potential to limit
qpf/snow total output relative to raw model output. Last, the warmer
solutions may bring some isolated thunderstorms across the southern
Metro region as lapse rates rise to 6 C/km with MUCAPEs in the low
hundreds.
All the above considered, have issued a cwa wide winter storm watch,
respecting the intensity and magnitude of this system. Future
updates will further refine the rain/snow line and heavy snow
potential, leading into potential warning issuance. But overall, the
strong snow rates have the potential to produce 5 inches of snowfall
in short a 5-7 hour window (warning criteria), along with localized
totals in excess of 8+ inches where mesoscale banding sets up. Winds
will gust up to 40-45 mph across the Metro region and 35-40 mph for
locations north, which will result in quick reductions to
visibilities under ongoing snowfall. Major disruptions to travel
will be possible.
Precipitation potential will end between 06-12Z on Saturday as low
pressure departs into New England. High pressure fills in on the
weekend, bringing a period of dry weather, with the next potential
rain/snow moving in on Monday.
MARINE...
A left over surface trough of low pressure will support scattered
rain and snow showers while settling southward over the central
Great Lakes today. Winds back toward the north and cooler air
filtering in will lead to a slightly uptick in wind gust potential
to 20 knots across Lake Huron. The long fetch could also bring
borderline Small Craft Advisory level waves across Outer Saginaw Bay
and the northern Thumb lakeshores.
The next low pressure system develops out of northeast TX and lifts
toward the central/southern Great Lakes on Friday, eventually
reaching Lake Erie Friday evening. A substantial wind increase
occurs ahead of this system throughout the day with moderate
confidence for easterly gales across western Lake Erie, Lake St
Clair, and the southern half of Lake Huron. Gust potential looks to
reach around 35 knots with some occasional 40 knot gusts possible
centered around Friday afternoon and evening.
HYDROLOGY...
A strong low pressure system will bring widespread precipitation to
all of SE MI on Friday. This system will bring the potential to see
rain, snow, and possibly freezing rain throughout the event. At this
time there is low confidence as to where the rain/snow line will set
up, however, there is high confidence that moderate to heavy
precipitation will occur with this event, especially during Friday
afternoon and evening, with 6 hour conditional QPF amounts in excess
of half an inch expected. Liquid equivalent precipitation will range
between a half-inch up to an inch and half, pending where the
heaviest axis of precipitation sets up. With recent rainfall, minor
poor drainage and urban flooding where primarily rainfall occurs
cannot be ruled out. Where rivers are already running high, minor
river flooding may be possible. Localized flooding concerns cannot be
ruled out across the urban Metro region across flood prone locations.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Winter Storm Watch from Friday afternoon through late Friday night
for MIZ047>049-053>055-060>063.
Winter Storm Watch from Friday afternoon through late Friday night
for MIZ068>070-075-076-082-083.
Lake Huron...Gale Watch from Friday afternoon through late Friday night for
LHZ363-421-422-441>443-462>464.
Lake St Clair...Gale Watch from Friday afternoon through Friday evening for LCZ460.
Michigan waters of Lake Erie...Gale Watch from Friday afternoon through Friday evening for LEZ444.
&&
AVIATION.....KDK
DISCUSSION...AM
MARINE.......AA
HYDROLOGY....AM
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Mar 2, 5:06 AM EST, 10 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 506 AM EST Thu Mar 2 2023 MIZ068>070-075-076-082-083-031015- Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 506 AM EST Thu Mar 2 2023 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Winter Storm Watch is in effect for SE MI. A strong low pressure system may bring accumulating snowfall Friday afternoon into Friday night. Total snow accumulations between 5 to 8 inches will be possible. Winds gusting to 45 mph may produce rapid drops to visibilities. Please see the winter storm watch headline for additional details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-031015- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 506 AM EST Thu Mar 2 2023 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Gale Watch is in effect for portions of Lake Huron, Lake St, Clair, and western Lake Erie. Please see the marine headlines for additional details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. MIZ047>049-053>055-060>063-031015- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair- 506 AM EST Thu Mar 2 2023 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Winter Storm Watch is in effect for SE MI. A strong low pressure system will bring accumulating snowfall Friday afternoon into Friday night. Total snow accumulations between 6 to 10 inches will be possible. Winds gusting to 35 mph may produce rapid drops to visibilities. Please see the winter storm watch headline for additional details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. AM
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 3:53 AM EST | Winter Storm Watch | DTX | Bay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more | 18 hr |
| Mar 2, 3:55 AM EST | Gale Watch | DTX | 18 hr | |
| Mar 2, 3:47 PM EST | Lakeshore Flood Watch | DTX | Monroe | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.